Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 623, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 9, 2001, 9:41 PM CDT for Cleveland County, Oklahoma County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 9, 2001, 9:41 PM CDT (02:41 UTC)
- Expired
- Oct 9, 2001, 10:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cleveland County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 15 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 9, 9:00 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.7 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1756 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 413 m²/s²
- 0-3 km storm-relative helicity
- 448 m²/s²
- Significant tornado parameter
- 4.3
- Supercell composite
- 15.8
The text
As transmitted, in the capitals the NWS used until 2016.
613 WUUS54 KOUN 100242 SVROKC OKC027-109-100330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 941 PM CDT TUE OCT 9 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CLEVELAND COUNTY SOUTHERN OKLAHOMA COUNTY * UNTIL 1030 PM CDT * AT 941 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF TINKER AIR FORCE BASE...MOVING EAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE CHOCTAW...DEL CITY...HARRAH... MIDWEST CITY...MOORE...NICOMA PARK...OKLAHOMA CITY...SPENCER... STELLA AND TINKER AIR FORCE BASE HAIL UP TO THE SIZE OF NICKELS IS LIKELY WITH THIS SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3544 9765 3525 9753 3529 9715 3556 9715 33/DLF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 8:57 PM CDT, 44 minutes earlier.
Area forecast discussion, Oct 9, 8:57 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 857 PM CDT TUE OCT 9 2001 SUPERCELL THUNDERSTORMS NOW TRACKING INTO THE OKC METRO AREA. ALTHOUGH THESE AND PREVIOUS STORMS HAVE A HISTORY OF PRODUCING TORNADOES FOR MUCH OF THE EVENING..THE TORNADO POTENTIAL SEEMS TO BE EVER SO SLOWLY DIMINISHING WITH TIME. LATEST HIGH RESOLUTION RADAR DATA FROM WILL ROGERS TDWR AND LATEST SPC MESO ANAL PAGE SUGGEST THAT STORM UPDRAFT ROOTS APPEAR TO BE BECOMING SLIGHTLY ELEVATED WITH TIME. HOWEVER..THE THREAT FOR AN ADDITIONAL TORNADO OR TWO WILL STILL EXIST FOR AT LEAST ANOTHER HOUR OR SO IN THE OKC METRO AREA AS REMAINDER OF PARAMETERS REMAIN VERY FAVORABLE INCLUDING CAPE AOA 3K J/KG..DEEP LAYER SHEAR AOA 50 KTS AND TREMENDOUS LOW LEVEL WIND SHEAR WITH 0-1KM HELICITIES IN EXCESS OF 400 J/KG. ONLY CONCERN IS WHETHER STORM SCALE CIRCULATIONS CAN REACH DOWN TO THE SFC. OTHER CONCERNS ARE MANY AS WELL. ADDITIONAL CELLS CONTINUE TO TRY TO DEVELOP BETWEEN OKC AND LAW..AND ALSO OVR THE SERN CWA IN MAINTAINED STRONG WAA PATTERN. ALSO..FRONT IS NOW LIGHTING UP FROM NEBRASKA SWD INTO KS..AND EXPECT DEVELOPMENT TO CONT SWD ALONG THE FRONT WITH TIME INTO SW KS/TX/OK PANHANDLES DESPITE LATEST RUC RUNS FAILURE TO DEVELOP PRECIP ALONG THE FRONT OVERNITE. OVERALL..NOT MUCH NEED TO MAKE MAJOR CHANGES TO THE FORECAST ATTM..AS SVR POTENTIAL WILL CONT OVR MUCH OF THE FA OVERNITE AS FRONT AND UPPER SYSTEM BEGIN TO HAVE DIRECT AFFECT ON THE AREA. MILLER .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Oct 9, 6:10 PM CDT, 3 hours 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
610 PM CDT TUE OCT 09 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM 9 S COWDEN OK TORNADO
10/09/01 WASHITA AMATEUR RADIO REPORT.
0557 PM 3 SE WEATHERFORD OK TORNADO
10/09/01 CUSTER MEDIA REPORT.
JLocal storm report, Oct 9, 7:00 PM CDT, 2 hours 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT TUE OCT 09 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 3 S ALBERT OK TORNADO
10/09/01 CADDO RPTD BY SPOTTERLocal storm report, Oct 9, 7:31 PM CDT, 2 hours 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
731 PM CDT TUE OCT 09 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 41/2 N GRACEMONT OK TORNADO
10/09/01 CADDO BINGER P.D. REPORT
JLocal storm report, Oct 9, 7:35 PM CDT, 2 hours 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
735 PM CDT TUE OCT 09 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0734 PM COGAR OK 1.00 INCH HAIL
10/09/01 CADDO AMATEUR RADIO REPORTLocal storm report, Oct 9, 7:54 PM CDT, 1 hour 47 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
754 PM CDT TUE OCT 09 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM 2 S MINCO OK .88 INCH HAIL
10/09/01 GRADY AMATEUR RADIO REPORT.
JLocal storm report, Oct 9, 8:56 PM CDT, 45 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
856 PM CDT TUE OCT 09 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM UNION CITY OK 1.00 INCH HAIL
10/09/01 CANADIAN MUSTANG P.D. REPORT.
0815 PM 2 W MINCO OK 1.00 INCH HAIL
10/09/01 GRADY AMATEUR RADIO REPORT.
0823 PM 1 W MINCO OK 1.75 INCH HAIL
10/09/01 GRADY AMATEUR RADIO REPORT.
0848 PM S. OKLAHOMA CITY OK 1.00 INCH HAIL
10/09/01 CLEVELAND PUBLIC REPORT AT 134TH AND
S. WESTERN.
JThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 7:13 PM CDT | Tornado Warning | OUN | Caddo | 32 min |
| Oct 9, 7:34 PM CDT | Tornado Warning | OUN | Grady | 41 min |
| Oct 9, 7:45 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 30 min |
| Oct 9, 7:54 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 51 min |
| Oct 9, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 50 min |
| Oct 9, 8:17 PM CDT | Tornado Warning | OUN | Grady, McClain | 28 min |
| Oct 9, 8:46 PM CDT | Tornado Warning | OUN | Cleveland, McClain | 29 min |
| Oct 9, 8:47 PM CDT | Tornado Warning | OUN | Grady | 43 min |
| Oct 9, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 38 min |
| Oct 9, 9:13 PM CDT | Tornado Warning | OUN | Cleveland, McClain | 32 min |
| Oct 9, 10:32 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 43 min |
| Oct 10, 12:45 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Pontotoc | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.